hi doctor Rassman. Is it true that propecia can cause weight gain due to its antiandrogentic properties? I heard that androgens like testosterone and DHT promotes fat loss in the body. Also, would taking propecia affect the heart at all? I read on propecia forums of users reporting heart synptoms after using the drug. Some reported a “dipping” feeling of the heart. I really wanna try the drug but now im highly discouraged by these negative claims.
Not everything you read on the Internet is always true. There may be a great wealth of information available, but I wouldn’t rely on the Internet for your source of medical diagnosis and treatment. A doctor will know better than some anonymous guy on a forum that has no liability or reputation (not to mention experience or even a real name). You need to see a good doctor and ask him/her if you have genetic balding… and if you do, talk to them about taking Propecia. I have not heard of such weight gain side effects from the patients I treat and side effects are rare in general with Propecia.
Keep in mind that all medications can have side effects. Have you ever taken Tylenol or Advil? Do a search for the side effects of those medications and you will likely lose more hair over it (pun intended). For example, Advil side effects include rash, ringing in the ears, headaches, dizziness, drowsiness, abdominal pain, nausea, diarrhea, constipation and heartburn (see full list).